Share this:

alfonzoo
@alfonzoo

Posts: 3
Joined: Dec 01, 2012

Palpitations, arrhythmia and cocaine use.

Posted by @alfonzoo, Dec 1, 2012

Hello,

For the past year I had been using cocaine on a semi regular basis. Once a week, on occasions twice a week, but never more than that. I have completely stopped this now since 3 or so months ago, and I know I won’t take it again.

I have been feeling regular heart palpitations, in the last few months, usually one per day. These are without any other symptoms, no dizziness, no pain or discomfort, no shortness of breath. Sometimes I can feel my pulse beating hard in my head after exercise too, and sometimes if feels a little arrhythmic, but nothing major. However, as you can imagine, this can still be a little frightening.

I went to a cardiologist, and he listened to my heart and took my pressure. He told me everything sounds normal and that I shouldn’t worry (however he didn’t perform an ECG or anything.) He prescribed me some beta blockers for month, which pretty much totally stopped my palpitations.

However, now I have stopped the beta blockers and my palpitations have returned. Should I be very concerned about them? As I say I have no other symptoms. Can my use of cocaine really have caused permanent damage?

I am thinking to get a holter monitor, but I have no insurance, and they are very expensive. I think I will do it anyway, I just want to know if I should be running to the hospital, or if I can stay a little more relaxed?

By the way I am a male, 28, I smoke maybe 10 cigarettes a day and I drink at weekends.

Thanks.

Reply


piglit
@piglit

Posts: 1651
Joined: Jan 04, 2012
Posted by @piglit, Dec 1, 2012

hi you need to go back and see your cardiologist and explain that you have stopped the beta blockers suddenly Take care piglit


alfonzoo
@alfonzoo

Posts: 3
Joined: Dec 01, 2012
Posted by @alfonzoo, Dec 1, 2012

well i still have some but i am not sure if i should continue taking them. it is only 20mg day, so a very small dose. are beta blockers a permanent solution do you know? or more of a temporary remedy?


piglit
@piglit

Posts: 1651
Joined: Jan 04, 2012
Posted by @piglit, Dec 1, 2012

I have no idea about them so speak with your dr and see what he says in case your having a reaction to stopping them so suddenly and not going off them slowly


alfonzoo
@alfonzoo

Posts: 3
Joined: Dec 01, 2012
Posted by @alfonzoo, Dec 1, 2012

ok thanks for your advice. i think i am on the lowest dose possible, so not sure how i could go off them slower, but i should ask.

Liked by dephonk


piglit
@piglit

Posts: 1651
Joined: Jan 04, 2012
Posted by @piglit, Dec 1, 2012

Sometimes with medications you have too wean off them slowly and not stop them altogether. I take half a tablet of a blood pressure and can’t just stop them altogether so I think it just depends on the type of medication. Take care Piglit


Anonymous
@anon15616520

Posts: 4
Joined: Dec 16, 2012
Posted by @anon15616520, Jan 10, 2013

I have done stress test ekg. But every thing came normal. And i have heart palpitations. I dont know. Is it from anxiety that i have or any thing els. But i have done all the blood test stress test. Ekg. Every think is ok. And i have streesss to


piglit
@piglit

Posts: 1651
Joined: Jan 04, 2012
Posted by @piglit, Jan 10, 2013

Hi sandy maybe talk to your dr about the way that youre feeling. It’s good that the results came back okay for you. Take care


Useless
@useless

Posts: 20
Joined: May 10, 2012
Posted by @useless, Dec 5, 2012

You definitely need to either go back to the cardiologist, find another cardiologist or go to the ER. The doctor should have done an EKG, should have scheduled a stress test and Holter monitor. Your cocaine use I’m sure has helped to create your problem. You don’t say your age but heart issues do not discriminate. Getting put on beta blocker with no testing or follow up is very irresponsible of that cardiologist. Please seek out medical help before its too late.


Lisamo
@lisamo

Posts: 3
Joined: Dec 08, 2012
Posted by @lisamo, Dec 8, 2012

Alcohol can contribute or trigger irregular heart rate.

Please login or register to post a reply.